MAUDE Adverse Event Report: ARTHROCARE CORPORATION 9CM ANTERIOR/POSTERIOR DUAL; BALLOON, EPISTAXIS

ARTHROCARE CORPORATION 9CM ANTERIOR/POSTERIOR DUAL; BALLOON, EPISTAXIS
Catalog Number RR 900
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Airway Obstruction (1699)
Date of Event 01/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an ent procedure, the patient in question had bilateral packs in situ and was struggling to breathe due to an obstruction in the back of the throat.After inspection, it was noticed the rapid rhino had separated into two pieces and had to be removed in response to the emergency.It is unknown if there was a backup device available or if there was a surgical delay.No further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.However, an analysis of the customer provided images found two unlabeled photos that confirm that the rapid rhino was separated into two pieces, but does not provide a clinical root cause of the adverse event.The provided product identification information did not match any known release of this part and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states that clinical factors which could have contributed to the reported adverse event could not be definitively concluded, therefore, a causal relationship between the smith and nephew¿s rapid rhino and the reported adverse event could not be established with the limited information provided.The impact to the patient beyond that which has already been reported is unknown since the patient¿s outcome was not reported.The root cause of the reported event could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include an impact event inconsistent with normal use.No containment or corrective actions are recommended at this time.

Brand Name
9CM ANTERIOR/POSTERIOR DUAL
Common Device Name
BALLOON, EPISTAXIS
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18663893
Report Number3006524618-2024-00056
Device Sequence Number8002474
Product Code EMX
UDI-Device Identifier00817470000504
UDI-Public00817470000504
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRR 900
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2024
Supplement Date Received by Manufacturer03/19/2024
Initial Report FDA Received Date02/07/2024
Supplement Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown